MAUDE Adverse Event Report: BECTON DICKINSON BD¿ SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305613
Medical Device Problem Code Missing Information (4053)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Oem manufacturer: the manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 5 of the bd¿ sharps collector were missing labels.The following information was provided by the initial reporter, translated from japanese to english: this is a report about missing labels.The customer reported that the barcode label was not attached to the shipping carton.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 14-aug-2023.Investigation summary: received a box of products from the customer.There was no product label on the box.The box contained 5 products.Further investigation performed on basis of photos sent to supplier.According to the device history record review, during the manufacturing process no issues were reported for missing box labels for the lot number reported under this complaint (3095942).A review of the non-conformance material report was performed; the results exhibit no issue reported for the same part number and issue throughout the last twelve months.Investigation based on the evidence received, the following observations have been made: there is no label placed on the box of the product.It seems that the label was present in the box and that at some point it could have fallen, since the cardboard appears to be slightly torn.Based on the lot number reported (3095942), this product was manufactured by flex on april 6, 2023.Within global complaint detail report, it¿s mentioned that customer reported that the barcode label was not attached to the shipping carton.In addition, it was confirmed that customer had previously reported this problem under complaint (b)(4) (8307269), however, with the evidence received within this complaint, we can identify a small corner of the weighing system label.This is placed on the inside lap of the box and should be checked against the box label to verify that the weighing system has been used correctly.With this information and the lot number provided, it was possible to identify within the print log report that there were label reprint events, for this reason, it is possible to confirm this issue as related to the manufacturing process due to process omission by human error or possibly a misplaced label could have occurred, which, during the loading, transport and/or distribution process it could have come loose.For this reason, a quality alert was generated in order to aware all the personnel involved in the manufacturing process of this product to ensure that the labels are correctly placed and adhered to the product box.In addition, the current manufacturing controls were reviewed and confirmed the capability to detect this type of issue (missing box label).As part of this investigation, a review of customer complaint records was performed; according to the cc¿s records, only additional complaint was received through the last twelve months for the same part number and issue, being this considered an isolated event.Conclusion based on the information provided, this issue is considered as related to the manufacturing process due to process omission of placing the two labels on the case since this is done manually, also, a misplaced label could have occurred, which, during the loading, transport and/or distribution process it could have come loose.
 
Event or Problem Description

Brand Name
BD¿ SHARPS COLLECTOR
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17414416
Report Number2243072-2023-01325
Device Sequence Number7144461
Product Code FMI
UDI-Device Identifier00382903056132
UDI-Public(01)00382903056132
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305613
Device Lot Number3095942
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer08/14/2023
Initial Report FDA Received Date07/28/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown